MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD SAFETYGLIDE; SYRINGE

BD MEDICAL - DIABETES CARE BD SAFETYGLIDE; SYRINGE
Catalog Number 305945
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd safetyglide syringe contained foreign matter.The following information was provided by the initial reporter: "they opened up one needle today (b)(6) 2023 and there was a greaselike substance on the needle itself.It was under the cap on the needle.They found it with one needle so far.They did document by taking photographs and will send in." additional information received on (b)(6) 23: 1.Any adverse event or serious injury reported to patient or healthcare professional? no 2.Was there a delay of, or change in, the course of treatment due to the event? no 3.Any sample or photo available for investigation? photos are available the physical needle was placed in a sharps container with other needles.4.How was the patient outcome? are there any clinical signs, health consequences or impact? no health consequences or impact, issue with needle was noticed before tb test placed and a new needle from a different lot number was used.5.How was treatment completed for customer? new needle from a different lot number was used.6.Patient status? fine 7.Any picture of this complaint yes and they are attached.8.Please explain elaborate issue? on opening of the sterile packet for the needle the rn noticed that there was a grease like substance under the needle cap.9.Date of event? (b)(6) 2023 10.Physical available/not available? not available 11.Lot number? 2136731 we have several boxes of this lot number can we get them replaced.With this issue my rns are not comfortable using needles from this lot.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: multiple photos were provided with the customer's complaint of foreign matter on the safetyglide safety mechanism.The complaint has been verified as there is a brown substance on the safety mechanism.Without a physical sample for investigation- the root cause cannot be confirmed.This substance appears to have contaminated safety mechanism after production and is not present in the packaging.If sample were sent for investigation- ftir (fourier transform infrared spectroscopy) could have been used to inspect the substance's chemical composition but no sample has been provided.The production history was analyzed and there were no issues found during quality inspections that would lead to this issue (batch#: 2136731).
 
Event or Problem Description
Photos received.

Brand Name
BD SAFETYGLIDE
Common Device Name
SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18515181
Report Number1920898-2024-00012
Device Sequence Number17837547
Product Code MEG
UDI-Device Identifier30382903059455
UDI-Public(01)30382903059455
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305945
Device Lot Number2136731
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2023
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown